Quantcast

Living With Facial Pain

Help with nausea and vomiting with Trileptal


#1

Hi, I have MS and was d’xed with GPN a month ago. I was so relieved when doc gave me Trileptal and didn’t think much about the side effect listed of nausea and vomiting.

Wow, I vomited today so violently I thought my insides were coming out.

I really don’t want to stop taking the Trileptal, but does anyone have ideas to help?


#2

Try Zofran. It’s a prescription anti-nausea with very few (if any) interactions to other medications. You could take that first, maybe about a hour, before you take trileptal and see if that doesn’t keep things settled down as you adjust to the new med.

Would it help to coat your stomach? Eat a piece of white bread first. Or take it with milk. Or take a few swigs of Pepto-Bismol with it.


#3

Dear friend,
I had the reaction with tegretol. The reaction has faded completely. Maybe it is possible that your Trileptal will do the same. What I did to try to ease into it was this, I made sure that I never had a completely empty stomach when I took it. Also I took a 1/2 dosage, and then when I was sure I was clear, took another half. It took awhile, but I have almost complete coverage of my pain.

Hope things work out for you, whatever you decide to do. Wishing you pain free days.


#4

Hi thank you so much! I went all yesterday without getting sick…knock on wood! I made some ginger tea and I think it helps. How long did it take for the feeling to go away for you?


#5

Dear Net,

I am so thrilled that you had a good day! I think that it took 3 or 4 days for the severe nausea to pass. Still, I never take my meds on an empty stomach. Everyone is different, though. Maybe with meds. like we have to take, the by word is “patience”. Here’s hoping that you have a good day today too. Please let me know how you are doing from time to time.